Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 263, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 18, 2009, 6:05 PM MDT for Sedgwick County, Colorado. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2009, 6:05 PM MDT (00:05 UTC)
- Expired
- Aug 18, 2009, 6:45 PM MDT
- In force
- 40 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Sedgwick County, CO
The radar
The Goodland radar (KGLD), 183 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 6:16 PM MDT | HAIL 1 | 4 S Ovid, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2281 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 190005
SVRBOU
COC115-190045-
/O.NEW.KBOU.SV.W.0263.090819T0005Z-090819T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
605 PM MDT TUE AUG 18 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SEDGWICK COUNTY IN NORTHEAST COLORADO
* UNTIL 645 PM MDT
* AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES SOUTH OF OVID...OR 11 MILES
SOUTHWEST OF JULESBURG...MOVING NORTH AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OVID AND
JULESBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
&&
LAT...LON 4100 10218 4076 10238 4079 10247 4100 10248
4100 10240 4101 10240
TIME...MOT...LOC 0006Z 202DEG 19KT 4088 10240
$$
GIMMESTAD2 follow-up statements
000
WWUS55 KBOU 190023
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
623 PM MDT TUE AUG 18 2009
COC115-190045-
/O.CON.KBOU.SV.W.0263.000000T0000Z-090819T0045Z/
SEDGWICK CO-
623 PM MDT TUE AUG 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR CENTRAL SEDGWICK COUNTY...
AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS
STORM WAS LOCATED 3 MILES EAST OF OVID...OR 5 MILES SOUTHWEST OF
JULESBURG...MOVING NORTHEAST AT 20 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OVID AND JULESBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO ONE INCH IN DIAMETER WAS REPORTED 4 MILES SOUTH OF OVID
AT 616 PM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4100 10218 4080 10235 4081 10245 4100 10240
4101 10240
TIME...MOT...LOC 0023Z 209DEG 19KT 4096 10233
$$
GIMMESTAD000
WWUS55 KBOU 190046
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
646 PM MDT TUE AUG 18 2009
COC115-190055-
/O.EXP.KBOU.SV.W.0263.000000T0000Z-090819T0045Z/
SEDGWICK CO-
646 PM MDT TUE AUG 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEDGWICK COUNTY HAS
EXPIRED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
AT 645 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS JUST NORTH OF JULESBURG AND 10 MILES SOUTHEAST
OF JULESBURG...MOVING NORTHEAST AT 15 MPH. BRIEF HEAVY RAIN...SMALL
HAIL...AND WIND GUSTS TO 40 MPH ARE STILL POSSIBLE WITH THESE STORMS
OVER EASTERN SEDGWICK COUNTY THROUGH 730 PM.
LAT...LON 4100 10218 4080 10235 4081 10245 4100 10240
4101 10240
TIME...MOT...LOC 0023Z 214DEG 18KT 4094 10232
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 1:18 PM MDT, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 18, 1:18 PM MDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 118 PM MDT TUE AUG 18 2009 .SHORT TERM...A SHORTWAVE COMBINED WITH A MOIST AIRMASS AND STEEP LAPSE RATES ARE BRINGING THUNDERSTORMS ACROSS FORECAST AREA THIS AFTERNOON. CAPES UP TO 2000 J/KG ARE ALREADY BEING DISPLAYED ON LAPS ANALYSIS. WITH GOOD SHEAR COMBINING WITH THE ABOVE INGREDIENTS...A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS AFTERNOON AND EVENING FOR MOST OF THE PLAINS ALONG AND EAST OF INTERSTATE 25. MAIN THREATS THIS EVENING WILL BE LARGE HAIL...HEAVY RAIN AND DAMAGING WINDS. HOWEVER...CANNOT TOTALLY RULE OUT FUNNELS OR TORNADOES DUE TO GOOD SHEAR. THE SHORTWAVE ALONG WITH THE ASSOCIATED UPWARD QG VERTICAL MOTION SHOULD MOVE OUT OF THE AREA IN THE LATE EVENING HOURS ALLOWING THE SUBSIDENCE AND DRYING AIRMASS BEHIND TO FILTER IN CLEARING THINGS OUT FROM THE WEST. BELIEVE ALL SHOWERS SHOULD BE DONE AND EAST OF OUR AREA JUST AFTER MIDNIGHT. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN BUILDING OVER THE WESTERN U.S. WITH A STRONG NORTHWESTERLY FLOW OVER THE CWFA WEDNESDAY. ANOTHER SHORTWAVE IS PROGGED TO MOVE DOWN FROM MONTANA BUT SHOULD STAY FAR ENOUGH NORTHEAST OF THE STATE TO KEEP SKIES MOSTLY CLEAR. COULD SEE A FEW STRAY SHOWERS AND/OR THUNDERSTORMS OVER THE FAR NORTHEASTERN PLAINS AS THE SHORTWAVE PUSHES A COLD FRONT SOUTH TOWARDS THE STATE. .LONG TERM...COOLER AIR WILL SETTLE IN ACROSS NORTHEAST COLORADO WEDNESDAY EVENING BEHIND A RATHER STRONG COLD FRONT FOR THIS TIME OF YEAR. THERE IS ENOUGH MOISTURE AND INSTABILITY TO KEEP A THREAT OF SHOWERS IN THE FORECAST OVER THE NORTHEAST CORNER OF THE STATE THROUGH THE NIGHT. OTHERWISE...MAINLY DRY WEATHER WILL PREVAIL BUT WILL HAVE TO WATCH OUT FOR STRATUS DEVELOPMENT AFTER MIDNIGHT AS SHALLOW UPSLOPE FLOW DEVELOPS IN POST FRONTAL ENVIRONMENT. FOR THURSDAY AND FRIDAY...WILL CONTINUE TO PORTRAY DRY CONDITIONS AS DRY SUBSIDENT AIRMASS AND WARMING TEMPERATURES ALOFT CAP OFF ANY CONVECTION. HIGH TEMPERATURES ONLY IN THE LOWER TO MID 70S THURSDAY WILL BEGIN A WARMING TREND BY FRIDAY...WITH HIGHS REACHING 90F OR ABOVE BY THE WEEKEND. ISOLATED LATE DAY STORMS MAY DEVELOP IN THE MOUNTAINS OVER THE WEEKEND AS MOISTURE SLOWLY BUILDS UNDER THE RIDGE...WITH THE CHANCE INCREASING AND SPREADING ACROSS THE PLAINS FOR MONDAY AND TUESDAY OF NEXT WEEK AS MONSOONAL MOISTURE PLUME SHOULD BEGIN TO ESTABLISH ITSELF. && .AVIATION...STRONG THUNDERSTORMS WILL BE MOVING EAST OVER THE METRO AREA TO AFFECT ALL THREE AIRPORTS THIS AFTERNOON. THE BEST CHANCE FOR THUNDERSTORMS WILL BE UP UNTIL 02Z. WIND GUSTS TO 40 KNOTS...SMALL HAIL AND HEAVY RAIN WILL ACCOMPANY THE STORMS. DRIER AIR WILL MOVE OVER THE REGION THIS EVENING RESULTING IN MOSTLY CLEAR SKIES AFTER 04Z. TOMORROW WILL HAVE VFR CONDITIONS AS AIRMASS WILL BE DRIER AND MORE STABLE RESULTING IN MOSTLY CLEAR SKIES. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. KRIEDERMAN/BARJENBRUCH
Hazardous weather outlook, Aug 18, 10:48 AM MDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1048 AM MDT TUE AUG 18 2009 COZ030>051-191200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1048 AM MDT TUE AUG 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND EARLY EVENING. ISOLATED THUNDERSTORMS WILL MOVE EAST ACROSS THE FRONT RANGE AND INCREASE IN COVERAGE AS THEY MOVE OVER THE EASTERN PLAINS. A FEW SEVERE STORMS WILL BE POSSIBLE ACROSS THE PLAINS...WITH THE GREATEST THREAT EAST OF A LINE FROM CASTLE ROCK TO FORT MORGAN. LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE POSSIBLE FROM THE SEVERE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MOST LIKELY NOT BE NEEDED TODAY OR TONIGHT. KRIEDERMAN/BARJENBRUCH
In the hours before
Local storm report, Aug 18, 1:26 PM MDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
126 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TORNADO 11-MILE CANYON RESERVOI 38.90N 105.48W
08/18/2009 PARK CO LAW ENFORCEMENT
JUST EAST OF THE PARK.
0105 PM HAIL KEN CARYL 39.58N 105.11W
08/18/2009 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
HAIL 3 INCH DEPP COVERING GROUND.
1242 PM HAIL 4 ESE EVERGREEN 39.61N 105.27W
08/18/2009 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
CLBLocal storm report, Aug 18, 1:40 PM MDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
140 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TORNADO 11-MILE CANYON RESERVOI 38.90N 105.48W
08/18/2009 PARK CO LAW ENFORCEMENT
JUST EAST OF THE PARK. MINOR BUILDING DAMAGE REPORTED BY
PARK RANGER AT 135 PM.
0105 PM HAIL KEN CARYL 39.58N 105.11W
08/18/2009 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
HAIL 3 INCH DEPP COVERING GROUND.
1242 PM HAIL 4 ESE EVERGREEN 39.61N 105.27W
08/18/2009 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
CLBLocal storm report, Aug 18, 2:02 PM MDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
202 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND GST 3 NE WATKINS 39.78N 104.56W
08/18/2009 M0.00 MPH ADAMS CO ASOS
FRONT RANGE AIRPORT.
0116 PM TORNADO 11-MILE CANYON RESERVOI 38.90N 105.48W
08/18/2009 PARK CO LAW ENFORCEMENT
JUST EAST OF THE PARK. MINOR BUILDING DAMAGE REPORTED BY
PARK RANGER AT 135 PM.
0105 PM HAIL KEN CARYL 39.58N 105.11W
08/18/2009 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
HAIL 3 INCH DEPP COVERING GROUND.
1242 PM HAIL 4 ESE EVERGREEN 39.61N 105.27W
08/18/2009 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
CLBLocal storm report, Aug 18, 2:50 PM MDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
250 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND GST 3 NE WATKINS 39.78N 104.56W
08/18/2009 M58.00 MPH ADAMS CO ASOS
FRONT RANGE AIRPORT.
0116 PM TORNADO 11-MILE CANYON RESERVOI 38.90N 105.48W
08/18/2009 PARK CO LAW ENFORCEMENT
JUST EAST OF THE PARK. MINOR BUILDING DAMAGE REPORTED BY
PARK RANGER AT 135 PM.
0105 PM HAIL KEN CARYL 39.58N 105.11W
08/18/2009 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
HAIL 3 INCH DEEP COVERING GROUND.
1242 PM HAIL 4 ESE EVERGREEN 39.61N 105.27W
08/18/2009 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0631 AM HEAVY RAIN 10 N ELIZABETH 39.50N 104.60W
08/18/2009 M3.75 INCH ELBERT CO TRAINED SPOTTER
STORM TOTAL FROM THUNDERSTORMS THAT PASSED THROUGH LAST
NIGHT.
&&
FREDINSpecial weather statement, Aug 18, 3:31 PM MDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
331 PM MDT TUE AUG 18 2009
COZ041-046-047-049-182215-
WASHINGTON COUNTY CO-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET
CO-
331 PM MDT TUE AUG 18 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
SOUTHERN WASHINGTON COUNTY
NORTHEASTERN LINCOLN COUNTY
EAST CENTRAL ELBERT COUNTY
AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND
WIND GUSTS TO AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF LINDON TO 16 MILES NORTH OF LIMON
TO 3 MILES WEST OF SIMLA...OR ALONG A LINE EXTENDING FROM 29 MILES
SOUTHWEST OF AKRON TO 16 MILES NORTH OF LIMON TO 25 MILES WEST OF
LIMON...MOVING EAST AT 30 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO THURMAN...
SIMLA...MATHESON...LINDON...LIMON...GENOA...ARICKAREE SCHOOL AND
ANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS AND HEAVY RAIN FROM THE STORMS MAY PRODUCE AREAS OF
REDUCED VISIBILITIES. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH
TO BLOW AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND
TRASH CANS. LOCALIZED STREET FLOODING IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEASTERN COLORADO.
&&
LAT...LON 3914 10415 3948 10364 3987 10345 3980 10293
3956 10305 3956 10315 3939 10315 3905 10372
TIME...MOT...LOC 2129Z 279DEG 24KT 3980 10347 3949 10362
3915 10413
GIMMESTADSpecial weather statement, Aug 18, 4:22 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
422 PM MDT TUE AUG 18 2009
COZ046-047-182315-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
422 PM MDT TUE AUG 18 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
SOUTHERN LINCOLN COUNTY
EXTREME SOUTHEASTERN ELBERT COUNTY
AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND
WIND GUSTS TO AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 34 MILES NORTHEAST OF ARRIBA TO 25 MILES WEST OF
FORDER...OR ALONG A LINE EXTENDING FROM 38 MILES NORTHWEST OF
BURLINGTON TO 40 MILES SOUTHEAST OF COLORADO SPRINGS...MOVING
SOUTHEAST AT 30 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WILD HORSE
POINT...PUNKIN CENTER...KARVAL...HUGO...FORDER...BOYERO AND ARRIBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS AND HEAVY RAIN FROM THE STORMS MAY PRODUCE AREAS OF
REDUCED VISIBILITIES. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH
TO BLOW AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND
TRASH CANS. MINOR FLOODING OF ROADS MAY ALSO OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEASTERN COLORADO.
&&
LAT...LON 3869 10405 3939 10316 3923 10315 3853 10319
3852 10405
TIME...MOT...LOC 2222Z 297DEG 24KT 3963 10283 3857 10415
GIMMESTADNearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.